Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 10, NWS Green Bay, WI

January 25, 2012

NWS Green Bay, WI issued this small craft advisory at Jan 25, 2012, 3:41 PM CST. It took effect at Jan 26, 2012, 3:00 AM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2012, 3:41 PM CST (21:41 UTC)
In effect from
Jan 26, 2012, 3:00 AM CST
Expired
Jan 26, 2012, 3:31 PM CST
In force
13 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

996 
WHUS73 KGRB 252141
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
341 PM CST WED JAN 25 2012

...INCREASING WINDS AND WAVES EXPECTED ON THURSDAY...

.BREEZY SOUTH WINDS AND BUILDING WAVES ARE EXPECTED THURSDAY AFTER
MIDNIGHT AHEAD OF AN APPROACHING COLD FRONT. HAZARDOUS WINDS AND
WAVES WILL CONTINUE THROUGH THE DAY BEFORE WINDS TURN WEST AND
WAVES FALL BELOW SMALL CRAFT ADVISORY CRITERIA BY THURSDAY
EVENING.

LMZ541-260545-
/O.NEW.KGRB.SC.Y.0010.120126T0900Z-120127T0000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
341 PM CST WED JAN 25 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST
THURSDAY. 

* SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS AFTER MIDNIGHT
  ON THURSDAY.

* WAVES...BUILDING TO 4 TO 6 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
540 
WHUS73 KGRB 260313
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
913 PM CST WED JAN 25 2012

...INCREASING WINDS AND WAVES EXPECTED ON THURSDAY...

.BREEZY SOUTH WINDS AND BUILDING WAVES ARE EXPECTED AFTER MIDNIGHT AHEAD
OF AN APPROACHING COLD FRONT. HAZARDOUS WINDS AND WAVES WILL
CONTINUE THROUGH THE DAY BEFORE WINDS TURN WEST AND WAVES FALL
BELOW SMALL CRAFT ADVISORY CRITERIA BY THURSDAY EVENING.

LMZ541-261115-
/O.CON.KGRB.SC.Y.0010.120126T0900Z-120127T0000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
913 PM CST WED JAN 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST
THURSDAY...

* SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS AFTER MIDNIGHT THURSDAY.

* WAVES...BUILDING TO 4 TO 6 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
904 
WHUS73 KGRB 260933
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
333 AM CST THU JAN 26 2012

...INCREASING WINDS AND WAVES TODAY...

.INCREASING SOUTH WINDS AHEAD OF AN APPROACHING COLD FRONT 
WILL PRODUCE WINDS AND WAVES HAZARDOUS TO SMALL CRAFT TODAY.
WINDS WILL TURN WEST AND DIMINISH BY THIS EVENING TO ALLOW
CONDITIONS TO FALL BELOW SMALL CRAFT ADVISORY CRITERIA.

LMZ541-261800-
/O.CON.KGRB.SC.Y.0010.000000T0000Z-120127T0000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
333 AM CST THU JAN 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS THIS MORNING AND
  THEN TURN SOUTHWEST THIS AFTERNOON.

* WAVES...BUILDING TO 4 TO 6 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

TH
087 
WHUS73 KGRB 261617
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1017 AM CST THU JAN 26 2012

...GUSTY WINDS AND HIGH WAVES WILL CONTINUE THROUGH THIS EVENING...

.INCREASING SOUTH WINDS AHEAD OF AN APPROACHING COLD FRONT WILL
PRODUCE WINDS AND WAVES HAZARDOUS TO SMALL CRAFT THROUGH THIS
EVENING. WINDS WILL TURN WEST AND DIMINISH BY EARLY TONIGHT TO
ALLOW CONDITIONS TO FALL BELOW SMALL CRAFT ADVISORY CRITERIA.

LMZ541-270000-
/O.CON.KGRB.SC.Y.0010.000000T0000Z-120127T0000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
1017 AM CST THU JAN 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS...THEN VEER
  SOUTHWEST
 

* WAVES...BUILDING TO 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
555 
WHUS73 KGRB 262131
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
331 PM CST THU JAN 26 2012

...WINDS DIMINISHING THROUGH THE AFTERNOON...

LMZ541-262245-
/O.CAN.KGRB.SC.Y.0010.000000T0000Z-120127T0000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
331 PM CST THU JAN 26 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA...AND ARE
EXPECTED TO CONTINUE TO SUBSIDE THROUGH THE AFTERNOON.

$$
WOLF

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 25, 2:48 PM CST, 53 minutes earlier.

Area forecast discussion, Jan 25, 2:48 PM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
248 PM CST WED JAN 25 2012

.SHORT TERM...TONIGHT AND THURSDAY...SKY COVER...TEMPERATURES AND
SMALL PCPN CHANCES ARE THE MAIN FCST CONCERNS.

THE RRQ OF A JET STREAK AND A SHORT-WAVE TROF WERE COMBINING TO
PRODUCE PATCHY LIGHT SNOW OVER EC WI THIS AFTERNOON...ESPECIALLY
OVER THE SOUTHERN FOX VALLEY. THE FORCING SHOULD SHIFT EAST LATER
THIS AFTERNOON...BRINGING AN END TO THE SNOW.

PROSPECTS FOR ANY CLEARING THIS EVENING APPEAR TO BE DWINDLING...
AS INCREASING S-SW WINDS AND WAA AT 850 MB WERE CAUSING MID-LEVEL
CLOUDS TO EXPAND OVER THE REGION...AND LOW CLOUDS WERE EDGING
EASTWARD TOWARD THE WI BORDER. WILL STICK WITH A MOSTLY CLOUDY
FCST FOR TONIGHT. USED A BLEND OF THE PREVIOUS FCST AND THE
ECMWF FOR MIN TEMPS...WITH LOWS MOSTLY IN THE LOW TO MID 20S.

ON THURSDAY A COLD FRONT IS EXPECTED TO MOVE THROUGH THE FORECAST
AREA...AS A SHORT-WAVE TROF APPROACHES FROM THE WEST. ONCE AGAIN...
EXPECT MOSTLY CLOUDY SKIES...WITH A SMALL CHC OF LIGHT SNOW OR
FLURRIES OVER NC WI DURING THE AFTERNOON. USED A BLEND OF THE
PREVIOUS FCST...ECMWF AND MOSGUIDE FOR MAX TEMPS...WHICH SHOULD
CLIMB INTO THE MIDDLE 30S.

.LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY.

MAIN CONCERNS DURING THE LONG TERM ARE A COUPLE OF CLIPPER SYSTEMS
THAT ARE EXPECTED TO IMPACT THE AREA LATE THIS WEEK AND DURING THE
EARLY PART OF NEXT WEEK.

MODELS WERE IN PRETTY GOOD AGREEMENT WITH THE SYSTEM FOR LATE
THIS WEEK...KEEPING THE QPF MAINLY ACROSS THE SOUTHERN PART OF THE
FORECAST AREA AND STARTING IT FRIDAY AFTERNOON...AND CONTINUING
THROUGH FRIDAY EVENING. POPS THEN FALL INTO THE SLIGHT CHANCE
CATEGORY AFTER 06Z...EXCEPT RIGHT ALONG THE SHORES OF LAKE
MICHIGAN. LOOKS LIKE SNOW TOTALS SHOULD BE IN THE 1 TO 3 INCH
RANGE FOR THE SOUTHERN PART OF THE AREA...WITH TOTALS DROPPING OFF
TO NOTHING FOR MUCH OF THE NORTHERN HALF OF THE AREA. THERE COULD BE
SOME LAKE EFFECT SNOW IN EXTREME NORTH CENTRAL WISCONSIN SATURDAY
AND SATURDAY NIGHT...OTHERWISE NO HIGHER THAN SLIGHT CHANCE POPS
FOR THE REMAINDER OF THE FORECAST AREA FOR THE REST OF THE
WEEKEND.

THERE WERE SOME TIMING DIFFERENCES WITH THE SYSTEM EXPECTED EARLY
NEXT WEEK. HAVE FOCUSED ON MONDAY WITH NO HIGHER THAN CHANCE POPS
FOR NOW. BIGGER DIFFERENCES AMONG MODELS SHOW UP AFTER THE DEPARTURE
OF THE MONDAY SYSTEM. HAVE OPTED TO GO WITH POPS IN THE SLIGHT
CHANCE CATEGORY FOR NOW. WILL NEED TO SEE AT LEAST ANOTHER MODEL
RUN BEFORE GETTING A BETTER HANDLE ON THE SITUATION.

TEMPERATURES SHOULD BE WELL ABOVE NORMAL FOR MUCH OF THE PERIOD
IN MOSTLY LOW AMPLITUDE FLOW ALOFT. THE EXCEPTION APPEARS TO BE
DURING THE WEEKEND WHEN NORTHWEST FLOW...BETWEEN THE EASTERN
TROUGH AND WEST COAST RIDGE...BRINGS COLDER AIR INTO THE REGION FROM
CENTRAL CANADA.
&&

.AVIATION...PATCHY LIGHT SNOW AND ASSOCIATED MVFR/IFR CONDITIONS
WERE AFFECTING EAST CENTRAL WI EARLY THIS AFTERNOON...WITH MAINLY
VFR CONDITIONS OBSERVED ELSEWHERE. EXPECT THE SNOW TO SHIFT OUT OF
EAST CENTRAL WI LATER THIS AFTERNOON...WITH PARTIAL CLEARING
POSSIBLE DURING THE LATE AFTERNOON AND EVENING. SOME LLWS MAY
DEVELOP OVER MAINLY CENTRAL/NORTH CENTRAL WI TONIGHT...AS SOUTH
TO SOUTHWEST WINDS INCREASE TO 35 TO 40 KTS AT 1500-2000 FT AGL.
LOW CLOUDS OVER MINNESOTA ARE EDGING EAST...AND WILL NEED TO BE
MONITORED...AS THEY MAY SHIFT INTO CENTRAL/NORTH CENTRAL WI AFTER
MIDNIGHT. THE LOW CLOUDS MAY SPREAD INTO NORTHEAST AND EAST
CENTRAL WI ON THURSDAY MORNING...AS A COLD FRONT MOVES THROUGH THE
AREA. WILL ADVISE THE NEXT SHIFT THAT A MORE PESSIMISTIC FORECAST
OF LOW CLOUDS MAY NEEDED FOR THE 00Z TAFS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KIECKBUSCH/MG
Hazardous weather outlook, Jan 25, 2:55 PM CST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
255 PM CST WED JAN 25 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-262100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
255 PM CST WED JAN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

ACCUMULATING SNOW IS POSSIBLE ACROSS CENTRAL AND EAST CENTRAL
WISCONSIN FRIDAY AFTERNOON AND EVENING. THIS MAY RESULT IN
HAZARDOUS DRIVING CONDITIONS FOR EARLY WEEKEND TRAVELERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-262100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
255 PM CST WED JAN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

TSK/MG

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.